Propecia (hair loss drug) and sexual dysfunction ?

From the Dermatologists’ chat room :

“Blogs and forums on the net about persistent sexual side effects post-finasteride have been around for a little while. People who write in these forums often have very convincing personal bad experiences with the drug, which are endorsed by others with strikingly similar experiences. – ?? a mass effect or a true phenomenon

The side effect of depression and suicidality has been FDA-listed although not as a direct effect of the drug, but as reactive depression in men who claim to have  “permanent sexual dysfunction” from finasteride – which is a very small proportion.

I haven’t been around long enough to see enough men who have come off finasteride for their hair to know if they experience permanent sexual S/Es. However, the few that I have seen come off finasteride have not reported any issues with any of the S/Es.

At this stage, the jury is still out on the true causality of finasteride and permanent sexual S/Es. I do warn patients about it but say it is uncommon and controversial at this stage. ”

This entry was posted in hair. Bookmark the permalink.